# SDR 2003FA0000525

- Difficulty date: May 21, 2003
- Submitted: May 21, 2003
- Operation: General aviation
- Aircraft: N518ER
- Make and model: Cessna 172S
- Aircraft serial: 172S8922
- Aircraft time: 1,401 hours
- Engine: Lyc O360*
- Engine time: 1,401 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Plug
- Part number: STD1211
- Condition: Loose
- Location: Camshaft
- Part time: 1,401 hours
- Component: Crankshaft, Lyc
- Component part number: 13B27121
- Stage of operation: CL
- How discovered: O
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

WHILE PRACTICING TOUCH AND GOES, THE INSTRUCTOR NOTICED A THIN FILM OF OIL ON THE WINDSHIELD.  IT QUICKLY GOT WORSE.  MADE EMERGENCY LANDING.  MAINTENANCE DISCOVERED THE CRANKSHAFT PLUG HAD COME LOOSE.  OIL LEVEL WAS AT 4.5 QTS.  REPLACED CRANK PLUG, CHECKED ENGINE BREATHER LINES (CLEAR), CLEANED AIRCRAFT, SERVICED OIL AND PUT AIRCRAFT BACK INTO SERVICE.  MFG CONTACTED AND INFORMED OF THE INCIDENT.
